MAUDE Adverse Event Report: CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 12/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The manufacturer is following up with the healthcare facility to retrieve additional information on the event and the device involved.A follow up report will be provided upon receipt of any new information or at the completion of the investigation on the returned device.
 
Event or Problem Description
The manufacturer was informed that an optiform mitral mechanical prosthesis size 31 which was implanted on (b)(6) 2023, was explanted on (b)(6) 2024 due to a significant leak at the hinge of the valve.Reportedly, a new f7-031 valve was implanted as a replacement.
 
Event or Problem Description
The manufacturer was informed that a carbomedics optiform mitral mechanical prosthesis size 31 (f7-031) which had been implanted on (b)(6) 2023, was explanted on (b)(6) 2024 due to a significant leak at the hinge of the valve.During the initial surgery cabg (4 vessels) had been performed as concomitant procedure.Reportedly, the involved prosthesis was replaced with a new f7-031 prosthesis.No further information is available to the manufacturer at the time of the present report.
 
Additional Manufacturer Narrative
Updated section.Corrected fields.The explanted prosthesis was returned to the manufacturer for analysis and was received in a plastic jar filled with an unknown liquid solution.The sewing cuff was found completely removed, leaving the external titanium component (stiffening ring) totally exposed.The leaflets were freely moving in both full open and closed positions.The orifice had a chipped part on the outflow side at the contact area between the leaflet and its internal portion.After decontamination, a visual inspection was performed , confirming that the damaged areas were caused by contact with surgical instruments, likely occurring during the explant/removal manoeuvre, even if a damage occurred while handling the prosthesis at the time of initial implant cannot be totally excluded based on the evidence collected during the investigation.After cleaning with sodium hypochlorite solution, the visual inspection was repeated and confirmed that the observed damage was caused by surgical tools.This was further verified and confirmed by the inspection carried out by means of stereomicroscope.Apart from the damaged areas, the visual inspection revealed no anomalies or manufacturing defects.In order to attempt to reproduce the reported event, a hydrodynamic testing was conducted on the returned prosthesis cphv f7-031 ¿ sn (b)(6).While the test is usually performed on the functional body of the prosthesis (orifice + 2 leaflets) once the stiffening ring component has been removed, in this specific case, due to the presence of a heavily damaged orifice, it was decided not to remove the stiffening ring component to prevent the release of any residual tensions, which could have caused the complete fracture of the orifice and compromised the possibility of conducting the test.For this reason the test was conducted using a special silicone sample holder.In addition, the test was conducted by housing the prosthesis not in mitral, as its anatomical implant position, but rather in the aortic position.The purpose was to enable a better inspection of the outflow side during the test and to expose the prosthesis to a prolonged phase in the closed position (static phase of the test), allowing for a more thorough assessment of any potential regurgitation.In fact, the static phase during the test with the valve in the aortic position accounts for 65% of the total cycle, compared to 35% if tested in the mitral position.The hydrodynamic test confirmed a normal leaflet kinematic showing a correct movement of the leaflets; no anomalies were observed during the open/close cycle of the pulsatile hydrodynamic test in both normotensive and hypotensive pressure conditions.Specifically, at normotensive conditions (c.O.5.0 l/min and m.A.P.Of 100 mmhg) the regurgitant fraction (rf%) was 8.1% , which is below the minimum requirement of iso 5840 (rf% < 20.0%) for an equivalent valve size.The effective orifice area (eoa) was 2.59 cm2 , which is above the minimum requirement of iso 5840 (eoa > 1.95 cm2 ) for an equivalent valve size.Based on the analyses carried out it is possible to conclude that the reported event cannot be attributed to the quality of the returned valve, since no intrinsic anomalies were detected on the returned prosthesis and no mechanical malfunctions were detected or reproduced in our laboratories.

Brand Name
OPTIFORM PROSTHETIC MITRAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT  13040
Manufacturer (Section G)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT   13040
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key21317651
Report Number3005687633-2025-00098
Device Sequence Number20973499
Product Code LWQ
UDI-Device Identifier08022057012876
UDI-Public(01)08022057012876(240)F7-031(17)270927
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P900060S019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCPHV
Device Catalogue NumberF7-031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale